MAUDE Adverse Event Report: ARTHREX, INC. BIOXPRESS GRAFT DELIVERY, 10CM BLUNT TIP; SYRINGE, PISTON

ARTHREX, INC. BIOXPRESS GRAFT DELIVERY, 10CM BLUNT TIP; SYRINGE, PISTON
Model Number BIOXPRESS GRAFT DELIVERY, 10CM BLUNT TIP
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 2/2/2024, it was reported by a sales representative via (b)(4) that the black nipple from an abs-10053-10 bioxpress graft delivery, came off when injecting.The nipple could not be found, and it was left inside the patient.This was discovered during an acl procedure on (b)(6) 2024.Additional information requested.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.As per the attached vendor investigation of this adverse event, three probable root causes were considered: process issue, design issue, or user error.Based on the mitigations listed in the attached vendor investigation, and the reviews conducted, it is determined that that both process and design issues can be eliminated as the probable root cause.Vendor evaluation of the failure mode determined the failure was likely due to a user error.If the device is used as intended, the stylet stopper is unlikely to fall off into the patient due to design and process controls.The ifu (pn 21944) and tyvek lid (pn 21850) instruct the user on assembly of all the components with verbiage and pictures.This provides mitigation for the risk of the user not using all of the components during use.The ufmea for this product (91143 rev r) addresses the risk of improper component assembly.The severity of this failure is 2 or ¿minor¿.A potential user error that may lead to the stopper falling off includes the user not using all the components.If the user was to not use the cannula during device use, the stylet stopper has a higher chance of falling into the patient since the cannula would not be present to act as a barrier.The risk controls for process, design, and use failures are in place to ensure with proper use, the device is unlikely to fail.Since it cannot be determined if the device was used as intended, it is likely that user error is the probable root cause of this adverse event.

Brand Name
BIOXPRESS GRAFT DELIVERY, 10CM BLUNT TIP
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key18746616
Report Number1220246-2024-01047
Device Sequence Number11697571
Product Code FMF
UDI-Device Identifier20815634020331
UDI-Public20815634020331
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K151543
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/21/2024
Device Model NumberBIOXPRESS GRAFT DELIVERY, 10CM BLUNT TIP
Device Catalogue NumberABS-10053-10
Device Lot Number255133
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2024
Supplement Date Received by Manufacturer05/14/2025
Initial Report FDA Received Date02/21/2024
Supplement Report FDA Received Date06/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/04/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown